Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 48, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 26, 2006, 7:45 PM EDT for Berkeley County, South Carolina. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2006, 7:45 PM EDT (23:45 UTC)
- Expired
- Apr 26, 2006, 8:20 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 132 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 7:50 PM EDT | FUNNEL CLOUD | Huger, SC | FUNNEL CLOUD REPORTED NEAR THE INTERSECTION OF HIGHWAY 41 AND ETHERA ROAD. |
| Apr 26, 7:54 PM EDT | TORNADO | 7 E Huger, SC | TORNADO SNAPPED OFF LARGE TREES AND BROKE OFF LARGE TREE LIMBS IN THE FRANCIS MARION NATIONAL FOREST. TORNADO TOUCHED DOWN ABOUT 7 MILES EAST OF HUGER AT 754 PM AND TRAVELED EAST NEAR 5 MILES BEFORE DISSIPATING ABOUT 4 MILES NORTH OF AWENDAW IN CHARLESTON COUN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 12:40 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 262347 SVRCHS SCC015-270030- /O.NEW.KCHS.SV.W.0048.060426T2346Z-060427T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 745 PM EDT WED APR 26 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 830 PM EDT * AT 745 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF JAMESTOWN...MOVING NORTHEAST AT 40 MPH. THIS IS A VERY DANGEROUS THUNDERSTORM...TAKE COVER NOW SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR AND AVOID WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3316 7992 3299 7979 3320 7948 3331 7971 $$ JRL
1 follow-up statement
000 WWUS52 KCHS 270020 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 819 PM EDT WED APR 26 2006 SCC015-270029- /O.CAN.KCHS.SV.W.0048.000000T0000Z-060427T0030Z/ BERKELEY- 819 PM EDT WED APR 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY HAS BEEN CANCELLED... AT 815 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3316 7992 3299 7979 3320 7948 3331 7971 $$ JRL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:29 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 26, 6:29 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 629 PM EDT WED APR 26 2006 .UPDATE...THE RISK FOR SVR WX IS QUICKLY DIMINISHING AS THE MAIN CONVECTIVE CLUSTER MOVES N/NE INTO THE WTRS OFF NE SC. WL CANCEL THE SVR TSTM WATCH FOR THE REMAINDER OF SRN SC AND THE ADJACENT WTRS SHORTLY. WE CONTINUE TO RECEIVE NUMEROUS REPORTS OF LARGE HAIL AND DAMAGING WINDS ACROSS THE FCST AREA THIS EVNG. FCSTRS ARE TRYING TO QUALITY CONTROL AND ISSUE LOCAL STORM REPORTS AS QUICKLY AS PSBL. YOUR PATIENCE IS APPRECIATED. CHARLESTON AND SAVANNAH BROADCAST METS...PLEASE FORWARD ANY STORM REPORTS TO US. THANK YOU. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST
Hazardous weather outlook, Apr 26, 6:25 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 625 PM EDT WED APR 26 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-271000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 625 PM EDT WED APR 26 2006 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM EDT FOR SOUTHERN SOUTH CAROLINA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. REFER TO ANY WATCHES...WARNINGS AND STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED.
In the hours before
Local storm report, Apr 26, 7:25 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
725 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST CHARLESTON 32.78N 79.94W
04/26/2006 M50 MPH CHARLESTON SC MESONET
AT CHARLESTON COAST GUARD STATION.
&&
STLocal storm report, Apr 26, 7:27 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
727 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND GST GOOSE CREEK 32.98N 80.03W
04/26/2006 E65 MPH BERKELEY SC TRAINED SPOTTER
NEAR RED BANKS ROAD.
&&
STLocal storm report, Apr 26, 7:29 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND GST LADSON 32.99N 80.11W
04/26/2006 E65 MPH CHARLESTON SC TRAINED SPOTTER
&&
STLocal storm report, Apr 26, 7:31 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
731 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND GST GOOSE CREEK 32.98N 80.03W
04/26/2006 E70 MPH BERKELEY SC NWS EMPLOYEE
REPORTED BY WFO CHS MET IN CHARGE.
&&
STLocal storm report, Apr 26, 7:33 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
733 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG LADSON 32.99N 80.11W
04/26/2006 CHARLESTON SC TRAINED SPOTTER
LARGE TRUCK CONTAINERS BLOWN OVER AT LADSON FAIR GROUNDS.
&&
STLocal storm report, Apr 26, 7:39 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
739 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG MOUNT PLEASANT 32.79N 79.86W
04/26/2006 CHARLESTON SC TRAINED SPOTTER
TENTS FOR BLESSING OF THE FLEET TORN DOWN. WINDS
ESTIMATED 60 MPH. WAVES BREAKING OVER THE DOCKS.
&&
STThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:12 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 28 min |
| Apr 26, 3:31 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 44 min |
| Apr 26, 3:49 PM EDT | Tornado Warning | CHS | Charleston | 26 min |
| Apr 26, 4:13 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 48 min |
| Apr 26, 6:16 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 31 min |
| Apr 26, 6:18 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 57 min |
| Apr 26, 6:28 PM EDT | Tornado Warning | CHS | Berkeley | 47 min |
| Apr 26, 6:31 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 44 min |
| Apr 26, 6:55 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 65 min |
| Apr 26, 7:10 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 35 min |
| Apr 26, 7:15 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 30 min |
| Apr 26, 7:51 PM EDT | Tornado Warning | CHS | Berkeley, Charleston | 24 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.